EconPapers    
Economics at your fingertips  
 

The Asymptotic Distribution of the Generalized Gini Indices of Inequality

Garry Barrett and Krishna Pendakur

Canadian Journal of Economics, 1995, vol. 28, issue 4b, 1042-55

Abstract: This paper presents the asymptotic distributions of the S-Gini and E-Gini relative and absolute indices of inequality. The generalized Gini indices are defined in terms of Lorenz ordinates and results on the asymptotic covariance matrix of Lorenz ordinates are used to derive the large sample properties of the indices. The methods are illustrated by examining changes in the distribution of nondurable consumption in Canada over the 1980s. The authors find that inequality was lower in 1972 and 1990 than in 1984. Over the entire data period, relative inequality was either static or increased slightly, while absolute inequality declined.

Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (23)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cje:issued:v:28:y:1995:i:4b:p:1042-55

Ordering information: This journal article can be ordered from
https://www.economic ... ionen/membership.php

Access Statistics for this article

Canadian Journal of Economics is currently edited by Zhiqi Chen

More articles in Canadian Journal of Economics from Canadian Economics Association Canadian Economics Association Prof. Werrner Antweiler, Treasurer UBC Sauder School of Business 2053 Main Mall Vancouver, BC, V6T 1Z2. Contact information at EDIRC.
Bibliographic data for series maintained by Prof. Werner Antweiler ().

 
Page updated 2025-03-19
Handle: RePEc:cje:issued:v:28:y:1995:i:4b:p:1042-55